Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Jaundice is merely a symptom and not a disease

2 months back, I was diagnosed with having a mild case of jaundice. The way I understand it, jaundice is merely a symptom and not a disease which is caused by any one form of hepatitis. Recently I had underwent another liver function test, the results of which are given below. Serum bilirubin total:1.13mg/dl Direct:0.51mg/dl SGOT:33U/L SGPT:54U/L Alkaline Phosphatase:92IU/L Total Proteins:7.7gm/dl Albumin:4.0gm/dl Globulin:3.7gm/dl My queries are as follows: 1. Is there any trouble with my liver? 2. Am I suffering from any form of Hepatitis? 3. I am 31 yrs of age and have been a chronic smoker for the past 10 yrs. Is my smoking responsible for the high value of SGPT ? 4. Is my SGPT value too high and should I be alarmed about it? 3
Asked On : Mon, 18 Jan 2010
Answers:  4 Views:  1027
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Your given values are slightly above normal range like
your total bilrubin should be less than 1
sgpt should be less than 65 and which is less so good
bt which form of hepatitis you would have been suffering is not cleared from mentioned value but it can be cleared if you have performed hav,hbv,hcv test along your blood
so you should cantact your doctor to make liver overcome bilirubin problem and yes smoking is actually indirectly responsible for liver problem and hence increase in sgpt value
Answered: Fri, 11 Feb 2011
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
Dear Gjmanash,
Your query about high SGPT level there may be many reason such as you dint menstiond you take alcohol and high lipid diets,,Social drinking behaviour.
Your LFT solely cannot confirm about the Infection hepatitis you had to confirmatory test for each Separately if you wish to HBsAG, HCV etc
Your Total and direct is normal but better you Scan Ultrasonography of Liver and visulaized the condition.
It is called Jaundice is the symptom, but the cause of jaundice may be diffeent either physiological jaundice or pathological jaundice. Obstructive jaudice or haemolytic ...
In this condition liver is weak so any chemical intake of drugs cannot be metabolised in liver so avoided .
only the herbal ayurvedic preparation of hepatoprotective drugs are prescribed and it is succesful..
I suggest you to consult ayurvedic doctor nearby with your all documented reported and medication.
Get well soon
Answered: Fri, 25 Feb 2011
I find this answer helpful
Ayurveda Specialist Dr. Rajesh Lakhanpaul's  Response
it is certain that rise in s.bilirubin indicates marginal deformity in liver functioning the related sgpt , sgot leve rise is not alarming but marginal rise is there. I doubt if you are suffering from hepatitis as in that case values would have been much more.yes smoking affects indirectly. I advice you to shun fats and nonveg and all addictions for the time being have more fruit juice and specially sugarcane juice. From amongst medicines have herbal liver medicine in name of sy. livomyn 2 tsf and punarnava mandur 2 tab. bd
Answered: Fri, 11 Feb 2011
I find this answer helpful
  Anonymous's Response

Man too many values, I have not even heard of those names. But if you have Jaundice, I think liver would be affected.

Answered: Mon, 18 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor